MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD TITANIUM MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD TITANIUM MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Discomfort (2330); Sensitivity of Teeth (2427); Difficulty Chewing (2670)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.It is unknown at this time if the device will be returned for evaluation.The product remains implanted in the patient, but a revision may occur at a later unspecified date at which time the device may be returned for testing.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00483, 0001032347-2019-00484, 0001032347-2019-00485, 0001032347-2019-00486.Concomitant medical products: tmj system left standard titanium mandibular component, part# 24-6551ti, lot# 569860b; tmj system left fossa component, small, part# 24-6563, lot# 721310a; tmj system right standard titanium mandibular component, part# 24-6545ti, lot# 703580a; tmj system right fossa component, small, part# 24-6562, lot# 721330b.
 
Event or Problem Description
It was reported the patient is experiencing pain, neuralgia, and loss of function in the right joint following the implantation of bilateral temporomandibular joint prostheses.The patient has braces that are adjusted every three months to compensate for malocclusion.The patient has bilateral tooth pain and cannot chew on the right side.The patient sees their general practitioner dentist every three months and the dentist recommends the removal of the temporomandibular joint prostheses.The oral surgeon recommends allergy testing which the patient has declined.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, or pictures were provided.The non-conformance database was reviewed for the mandibular components and no non-conformances were found.For all non-custom tmj mandibular implants in the previous one year (from the notification date) involving pain, there is a complaint rate of 1.90%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) involving nerve damage, there is a complaint rate of 0.37%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding malocclusion, there is a complaint rate of 0.260%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) involving trouble with mastication, there is a complaint rate of 0.446%, which is no greater than the occurrence listed in the afmea.The complaints database was searched for each part & lot number listed in this complaint file.This was the only complaint of pain, nerve damage, limited range of motion, or malocclusion for each of the mandibular and fossa components listed in this complaint.The most likely underlying cause of the complaint is the patient's condition of condylar hyperplasia.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM RIGHT STANDARD TITANIUM MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9295989
Report Number0001032347-2019-00485
Device Sequence Number410088
Product Code LZD
UDI-Device Identifier00841036075118
UDI-Public00841036075118
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-6545TI
Device Lot Number703580A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;